Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Mobile, AL

January 4, 2015Conecuh County, Covington County, Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 4, 2015, 2:04 AM CST for Conecuh County, Covington County, Escambia County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2015, 2:04 AM CST (08:04 UTC)
Expired
Jan 4, 2015, 2:45 AM CST
In force
41 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Covington County, AL, Escambia County, AL

The radar

The Eglin Afb radar (KEVX), 116 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS54 KMOB 040804
SVRMOB
ALC035-039-053-040845-
/O.NEW.KMOB.SV.W.0001.150104T0804Z-150104T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
204 AM CST SUN JAN 4 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 245 AM CST

* AT 202 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 10 MILES NORTHEAST OF BREWTON...OR 8
  MILES WEST OF US 29 AND CR 43...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RED LEVEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

&&

LAT...LON 3113 8692 3121 8703 3153 8666 3143 8649
TIME...MOT...LOC 0804Z 227DEG 34KT 3121 8692

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 12:05 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 4, 12:05 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1205 AM CST SUN JAN 4 2015

.AVIATION...
04.06Z KMOB/KBFM AND KPNS TAF CYCLE
LIFR TO IFR CIGS AND MVFR VISBYS EXPECTED AHEAD OF A COLD FRONT
MOVING TOWARDS THE NORTHERN GULF REGION. INCREASING COVERAGE OF NE
MOVING SHRA/TSRA EXPECTED OVER THE TAF SITES OVERNIGHT...SPREADING
EASTWARD EARLY SUNDAY MORNING. CONTINUED IFR TO MVFR CONDITIONS
EXPECTED AFTER 12Z OR 14Z BEHIND THE FRONT THROUGH THE REMAINDER OF
THE FORECAST. /22

&&

.PREV DISCUSSION... /ISSUED 1000 PM CST SAT JAN 3 2015/

MESOSCALE UPDATE...WE ARE CONTINUING TO MONITOR A COUPLE OF LINES OF
SHOWERS WITH EMBEDDED THUNDERSTORMS FOR ANY SIGNS OF STRENGTHENING.
KMOB RADAR IS DETECTING SPURIOUS WEAK SPIN-UPS IN THE LEADING EASTERN
LINE EXTENDING FROM WILCOX COUNTY AL TO MOBILE BAY. THESE PULSE-TYPE
EMBEDDED STORMS ARE SHORT-LIVED...AND THE DEPTH OF THE LOW-LEVEL
ROTATIONS ARE CONFINED TO ONLY ONE OR TWO SCANS OR ABOUT 4000 TO 6000
FEET. THE TRAINING WESTERN LINE EXTENDING FROM CHOCTAW COUNTY AL
STONE COUNTY MS SHOWS MINIMAL EMBEDDED ROTATION...BUT WILL CONTINUE
TO MONITOR FOR BOWING SEGMENTS DEPICTING POSSIBLE STRONG STRAIGHT-
LINED WINDS. OTHERWISE...ALL WEATHER ELEMENTS AND TIMING REMAIN ON
TRACK. /22

MARINE UPDATE...VISIBILITIES FREQUENTLY REDUCED TO LESS THAN ONE
MILE ACROSS NORTHERN MOBILE BAY DUE TO THE MILD MOIST SOUTH WIND FLOW
OVER COOL WATERS HAVE BEEN REPORTED. THESE VISIBILITIES ARE FORECAST
TO PERSIST OVERNIGHT...SO ISSUED A DENSE FOG ADVISORY FOR ALL OF
MOBILE BAY UNTIL 6 AM TONIGHT SUNDAY. /22

PREV DISCUSSION... /ISSUED 554 PM CST SAT JAN 3 2015/

..DENSE SEA FOG MAY FORM ONCE AGAIN ALONG COASTAL STRIP...

MESOSCALE UPDATE...JUST A QUICK UPDATE ON THE LATEST THINKING. COLD FRONT
IS NOW LOCATED ACROSS CENTRAL LA. STRONGEST AND DEEPEST DIFF DVGC IS
ON WRN SIDE OF WARM CONVEYOR BELT FROM SW TN-NE LA-SW LA.

CLOSER TO OUR REGION...BEST VERTICAL WIND SHEAR STILL EXISTS WEST OF
I-65 AND NORTH OF HIGHWAY 84 WHERE EFFECTIVE SR HELICITY VALUES WERE
IN 200-300 M2 S-2 JUST A FEW HOURS AGO. TWO INTENSE MESOCYCLONES FORMED
FURTHER SOUTH IN OUR AREA EARLIER BUT RAPIDLY MOVED NNEWD OFF THE
BEST INSTABILITY AXIS AND BECAME ELEVATED WHILE OVER THE INTERIOR
ZONES.

AS NOSE OF LOW-LEVEL JET EVOLVES NNEWD NEXT FEW HOURS..THE ONGOING
DEEP-CONVECTIVE LINE FROM MERIDIAN TO LAUREL TO COLUMBIA MS WEAKENS
AS IT MOVES EAST OF THE I-59 CORRIDOR AND INTO OUR AREA. A
DOWNSTREAM TORNADO WATCH IS NOT ANTICIPATED INTO SRN AL.

IN SUMMARY...SEVERE THUNDERSTORM THREAT SHOULD DIMINISH ALTOGETHER
BY MID-LATE EVENING W OF I-65 AND NORTH OF HIGHWAY 84. ANY SEVERE
THUNDERSTORMS THAT DO FORM WOULD BE EXTREMELY ISOLATED IN NATURE.

THE CURRENT LINE HAS ALREADY SHOWN SOME SIGNS OF WEAKENING SOUTH OF
LAUREL, MS AND THIS TREND WILL CONTINUE THROUGH DURATION OF THE
EVENING. RAIN CHANCES TAPER TO SCATTERED AND THEN COVERAGE INCREASES
LATER WITH REARWARD SLOPING ASCENT BEHIND SFC FRONT. MAY HAVE A FEW
RUMBLES OF ELEVATED THUNDER AFTER COLD FRONT PASSAGE. PRECIPITATION
SLOWLY ENDS FROM THE W DURING OVERNIGHT HOURS. /23 JMM

PREV DISCUSSION... /ISSUED 350 PM CST SAT JAN 3 2015/

ISOLATED TORNADOES...ISOLATED WIND DAMAGE AND POSSIBLE SEVERE
HAIL ARE PRIMARY THREATS THIS AFTERNOON AND EVENING...MAINLY WEST OF
I-65....

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...FOR TONIGHT AND
SUNDAY...AN OPENING LOW MOVING OVER THE PLAINS IS GETTING SHUNTED
NORTHEAST BY AN UPPER HIGH SITUATED OVER THE EASTERN CARIBBEAN. THIS
SYSTEM PASSES OVER THE MID MISS RIVER VALLEY TONIGHT. A SECOND
SHORTWAVE IS HOT ON THE HEELS OF THE FIRST...MOVING OVER THE PLAINS
AND MID MISS RIVER VALLEY TONIGHT THROUGH SUNDAY. THIS FIRST
SHORTWAVE IS BRINGING THE CURRENT ROUND OF PRECIP TO THE LOWER MISS
RIVER VALLEY AND SOUTHEASTERN CONUS. ALONG WITH PUSHING A SURFACE
FRONT OVER THE FA TONIGHT INTO SUNDAY. THE SECOND SHORTWAVE GIVES
THE FRONT ITS FINAL PUSH TO MOVE THE FRONT OVER AND SOUTHEAST OF THE
FA SUNDAY...BEGINNING TO PUSH A CANADIAN AIRMASS OVER THE FA.

FOR TONIGHT...HAVE TRIMMED BACK THE COVERAGE OF PRECIP FROM THE
FIRST SHORTWAVE FROM PREVIOUS SHIFT. HAVE LEFT SEVERE WORDING IN FOR
THE NORTHWESTERN HALF OF THE FA FOR THE FIRST FEW HOURS OF THE
EVENING...MORE OF A PRECAUTION AT THIS POINT WITH THE SEVERE RISK
SHIFTING SLOWLY NORTH OF SOUTHERN MISS/LA AS THE FIRST SHORTWAVE
BEGINS ITS NORTHEAST DEFLECTION. AM GENERALLY EXPECTING ABOVE
SEASONAL TEMPS OVERNIGHT...WITH THE ONSHORE FLOW CONTINUING.

SUNDAY...HAVE USED THE MODEL PHYSICALS TO TRY AND BEST REPRESENT THE
FRONT CROSSING THE FA. NORTHWESTERN SECTIONS OF THE FA WILL SEE THE
HIGH FOR THE DAY AT THE BEGINNING OF THE DAY...THEN COOLING OFF
THROUGH THE DAY. THE SOUTHEASTERN THIRD TO HALF OF THE FA WILL SEE A
NORMAL CURVE...WITH ABOVE SEASONAL TEMPS. /16

FOR SUNDAY NIGHT THROUGH TUESDAY NIGHT...A LONGWAVE TROF PERSISTS
OVER THE EASTERN AND CENTRAL STATES THROUGH THE PERIOD...WEAKENING
SOMEWHAT ON MONDAY...THEN BEGINNING TO SIGNIFICANTLY STRENGTHEN
TUESDAY NIGHT.  A LARGE SURFACE RIDGE BUILDS FROM THE PLAINS INTO
THE EASTERN STATES THROUGH MONDAY WITH A DEEP LAYER NORTHWEST FLOW
USHERING DRY DEEP LAYER AIR INTO THE AREA EARLY ON.  A STRONG
SHORTWAVE MOVING THROUGH THE UPPER TROF MEANWHILE LEADS TO A SURFACE
LOW DEVELOPING OVER THE CENTRAL PLAINS WHICH ADVANCES EASTWARD AND
ACROSS THE INTERIOR EASTERN STATES ON TUESDAY...BRINGING A COLD
FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT.  DESPITE A WEAK DEEP
LAYER SOUTHERLY FLOW DEVELOPING MONDAY NIGHT AHEAD OF THE
APPROACHING FRONT...THIS IS INSUFFICIENT TO BRING APPRECIABLE DEEP
LAYER MOISTURE INTO THE REGION AND WILL CONTINUE WITH A DRY FORECAST
THROUGH TUESDAY NIGHT.  TEMPERATURES TREND COLDER THROUGH MONDAY
NIGHT WITH LOWS SUNDAY NIGHT IN THE LOWER 30S INLAND TO NEAR 40
CLOSE TO THE COAST AND THEN FOR MONDAY NIGHT WILL RANGE FROM AROUND
30 TO NEAR 40 AT THE COAST.  HIGHS ON MONDAY WILL BE IN THE LOWER TO
MID 50S THEN TREND WARMER TO THE LOWER 60S ON TUESDAY.  LOWS TUESDAY
NIGHT WILL BE IN THE MID TO UPPER 30S INLAND AND IN THE LOWER 40S
CLOSER TO THE COAST. /29

LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE LONGWAVE TROF CONTINUES
TO STRENGTHEN WHILE ADVANCING ACROSS THE EASTERN STATES...POTENTIALLY
REACHING UP TO 3 STANDARD DEVIATIONS BELOW NORMAL OVER THE CENTRAL
EAST COAST LATE WEDNESDAY NIGHT. A LARGE 1050+ MB COLD SURFACE HIGH
SLIDES ACROSS THE PLAINS WEDNESDAY INTO WEDNESDAY NIGHT THEN SETTLES
OVER THE SOUTHEAST STATES THURSDAY NIGHT. HIGHS ON WEDNESDAY WILL BE
IN THE UPPER 40S WELL INLAND TO LOWER 50S CLOSER TO THE COAST THEN
LOWS WEDNESDAY NIGHT WILL BE IN THE LOWER 20S FOR MUCH OF THE AREA.
HIGHS ON THURSDAY WILL BE WELL BELOW NORMAL AND AROUND 40...THEN LOWS
THURSDAY NIGHT WILL BE COLD AGAIN AND IN THE LOWER 20S. THE CURRENT
FORECAST HAS LOWS WEDNESDAY NIGHT SUFFICIENT FOR A HARD FREEZE
WARNING WELL INLAND WEDNESDAY NIGHT BUT HAVE KEPT CURRENT WORDING IN
THE HAZARDOUS WEATHER OUTLOOK FOR A POTENTIAL HARD FREEZE ACROSS THE
AREA WEDNESDAY NIGHT AND THURSDAY NIGHT IF GUIDANCE TRENDS JUST A FEW
DEGREES COLDER. WIND CHILLS EARLY THURSDAY MORNING WILL BE IN THE
SINGLE DIGITS WELL INLAND AND JUST ABOVE 10 CLOSER TO THE COAST...AND
SINGLE DIGIT VALUES MAY OCCUR ACROSS THE AREA. A WARMING TREND
FOLLOWS THROUGH SATURDAY BUT HIGHS SATURDAY WILL STILL BE SEVERAL
DEGREES BELOW NORMAL AND IN THE LOWER TO MID 50S. /29

MARINE...MODERATE ONSHORE FLOW WILL CONTINUE OVER AREA COASTAL
WATERS OVERNIGHT. A PAIR OF SHORTWAVES WILL PUSH A FRONT ACROSS AREA
COASTAL WATERS SUNDAY...WITH STRONG OFFSHORE FLOW FOLLOWING SUNDAY
NIGHT INTO MONDAY. SURFACE HIGH PRESSURE WILL MOVE WELL NORTH OF...
THEN SAG SOUTH TOWARDS THE FA LATE MONDAY INTO TUESDAY...EASING THE
OFFSHORE FLOW AS IT BECOMES MORE NORTHEAST TO EAST.

A VORT LOBE SWEEPS SOUTHEAST ACROSS THE PLAINS TUESDAY THROUGH MID
WEEK...PUSHING A STRONG RE-ENFORCING FRONT ACROSS THE AREA TUESDAY
NIGHT THROUGH WEDNESDAY...BRINGING VERY STRONG OFFSHORE FLOW TO AREA
COASTAL WATERS. CONCERN IS FELT THAT THIS SHOT WILL BRING GALES TO
AREA COASTAL WATERS FOR MID WEEK. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  63  64  37  53 /  50  90  40  10  05
PENSACOLA   74  68  68  41  55 /  40  80  60  10  05
DESTIN      71  67  68  44  54 /  30  70  70  05  05
EVERGREEN   76  65  66  35  53 /  40  90  50  10  05
WAYNESBORO  73  52  58  33  50 /  70  90  20  10  05
CAMDEN      74  63  64  33  52 /  50  90  30  05  00
CRESTVIEW   75  68  69  39  55 /  30  80  70  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...NONE.
GM...DENSE FOG ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     NORTHERN MOBILE BAY...SOUTHERN MOBILE BAY...

     SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO NOON MONDAY FOR THE
     FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
     DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Jan 3, 4:39 AM CST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
439 AM CST SAT JAN 3 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
439 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO
EAST THIS AFTERNOON INTO TONIGHT AHEAD OF AN APPROACHING COLD FRONT.
ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY ALONG AND WEST OF A
CAMDEN...MONROEVILLE...BAY MINETTE...TO MOBILE LINE. THE PRIMARY SEVERE
WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND AN ISOLATED TORNADO.
THE MOST LIKELY TIME FRAME FOR STRONG TO SEVERE STORMS WILL BE FROM
2 PM TO 10 PM.

LOCALLY HEAVY RAINFALL IS LIKELY WHICH WILL RESULT IN SOME MINOR
FLOODING ISSUES IN URBAN AND POOR DRAINAGE AREAS. ISOLATED INSTANCES
OF FLASH FLOODING ARE ALSO POSSIBLE...PRIMARILY OVER INLAND SOUTHEAST
MISSISSIPPI AND FAR INLAND SOUTHWEST ALABAMA.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ARCTIC AIRMASS WILL MOVE INTO THE AREA MID TO LATE WEEK. A HARD
FREEZE IS POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AND FRIDAY
MORNINGS. THERE IS ALSO THE POTENTIAL FOR SINGLE DIGIT WIND CHILLS
EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

GMZ630>635-650-655-670-675-041200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
439 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A MODERATE TO
STRONG ONSHORE FLOW PERSISTS. SEAS OF 4 TO 6 FEET CAN BE EXPECTED
OVER THE GULF WATERS.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE MARINE AREA
LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST
THROUGH THE END OF THE WEEKEND AS A MODERATE TO STRONG OFFSHORE FLOW
DEVELOPS SUNDAY AFTERNOON AND PERSISTS THROUGH AT LEAST MONDAY
MORNING IN THE WAKE OF THE FRONTAL PASSAGE. A SMALL CRAFT MAY BECOME
NECESSARY.

EVEN STRONGER OFFSHORE WINDS ARE EXPECTED BY WEDNESDAY NIGHT WITH GUSTS
TO GALE FORCE POSSIBLE...ESPECIALLY OVER THE OPEN GULF WATERS.

In the hours before

Special weather statement, Jan 4, 12:42 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1242 AM CST SUN JAN 4 2015

ALZ062-064-FLZ001-040715-
INLAND ESCAMBIA FL-UPPER BALDWIN AL-LOWER BALDWIN AL-
1242 AM CST SUN JAN 4 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
THROUGH 115 AM CST...

AT 1239 AM CST...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
LOXLEY...OR 13 MILES NORTHEAST OF SILVERHILL...AND MOVING NORTHEAST
AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EAST CENTRAL BALDWIN COUNTY
  RURAL CENTRAL ESCAMBIA COUNTY

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Jan 4, 1:14 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
114 AM CST SUN JAN 4 2015

ALZ059-FLZ001-003-040800-
ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-
114 AM CST SUN JAN 4 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA AND NORTHEASTERN ESCAMBIA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 200 AM CST...

AT 112 AM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CENTURY...OR 10 MILES WEST OF PINE LEVEL...AND MOVING NORTHEAST AT
35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAY...                FLOMATON...           CENTURY...
  RIVERVIEW...          POLLARD...            EAST BREWTON...
  BREWTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Jan 4, 1:16 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
116 AM CST SUN JAN 4 2015

ALZ064-040800-
LOWER BALDWIN AL-
116 AM CST SUN JAN 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 200 AM CST...

AT 115 AM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GULF SHORES...OR 10 MILES SOUTHWEST OF BON SECOUR...AND MOVING
NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERDIDO BEACH...      ORANGE BEACH...       GULF SHORES...
  LILLIAN...            ELBERTA...            BON SECOUR...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 8:23 PM CSTMarine Dense Fog AdvisoryMOB9 hr
Jan 4, 12:52 AM CSTSpecial Marine WarningMOB68 min
Jan 4, 1:18 AM CSTTornado WarningMOBBaldwin42 min
Jan 4, 1:23 AM CSTTornado WarningMOBEscambia52 min
Jan 4, 1:30 AM CSTSpecial Marine WarningMOB45 min
Jan 4, 2:05 AM CSTSpecial Marine WarningMOB55 min
Jan 4, 2:14 AM CSTTornado WarningMOBConecuh, Covington46 min
Jan 4, 2:45 AM CSTTornado WarningMOBCovington, Crenshaw45 min
Jan 4, 3:15 AM CSTSpecial Marine WarningMOB90 min
Jan 4, 3:20 AM CSTTornado WarningMOBCrenshaw26 min
Jan 4, 4:38 AM CSTSpecial Marine WarningMOB97 min
Jan 4, 5:57 AM CSTSpecial Marine WarningMOB63 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.